I have taken T3s and Gravol for years as it was the only thing that could keep me out of bed when I got bad migraines. The last 3 days I have taken 1 T3 in the morning and 1 T3 at night - so about 12 hours between them. I've taken Advil in between for the headache pain when it flares up. Have tried to take very little Gravol, maybe 1/2 of one a day now. I also get Restless Leg Syndrome and it can drive me totally crazy and the codeine helps like nothing else - still, I don't want the drugs anymore and I fear for my poor liver after all these years. So if my codeine intake is down to 60 mg a day, can I just stop? I realize it is nothing compared to many but I haven't hit 0 for years and years so it's still very hard. Anyone else deal with the restless leg thing when they stop taking codeine?
You can stop when ever you want. Although the drug companies do recommend that you do it gradually. This is to avoid intense withdrawl symptoms. Which do include restless leg syndrome. I took pain killers for 4 years daily. I tappered down to 1 pill (10 mg) a day and quit. My withdrawl was not very bad and most of it was gone by the time i quit. You will experience withdrawl while tappering but not quite as bad.
60 mg of codeine a day is not tremendous...u r right...rls is common amonst those with heavy narcotic use during withdrawals but everyone is different..i never had it and my mother does and does not use narcotics...have u gotten checked by ur doc about the RLS? just asking as it is not always...nor most of the time with most people related to narc use as many that dont use have it as well...quitting is ok to do however u wish to do it...u would be ok physically if u ct or if u taper down and quit....the thomas recipe in the health pages helps many...keep posting
Went up yesterday overall as my headache was too bad and I couldn't handle it, so I ended up with 90 mg of codeine for the day, which was depressing. I do have RLS, and it was diagnosed by a doctor long before the codeine was an issue. I discovered by accident that the codeine helped it actually so it became a double whammy, I took it for the pain in my head, and I took it for the RLS. I know it can get worse from decreasing narcotics though, my husband was taking morphine for an accident with pain and nerve damage and when he finally was able to cut down and then quit as he got better, he experienced it and he does not have RLS as a stand-alone thing. I really hate this and my doctor won't give me enough T3's to use them as a taper, so I use alot of OTC Tylenol with Codeine (yes I am in Canada)
the RLS drove me crazy. i used mineral ice, icy hot, biofreeze on my legs. it helped a lot.
the dr. told me the "pills" were making my headaches worse. said the headache comes back wanting another pill or 2.
good luck to you. you can do this!
Headache is still awful but I only took some Advil in the hopes it will take the edge off ...but I really wanted to take the tylenol with codeine - I find myself counting off the hours since I last had it - pathetic. I don't know what mineral ice, icy hot anad biofreeze are - can you explain? Thanks.
The things desperate spoke about are like mentholated muscle rubs.I too used these during my detox,for RLS.I would use the rub then wrap my legs with ace bandages and that helped so much.You're not pathetic,many of us have been where you are and know what it's like.YOU CAN DO THIS......I hope your headache eases up for you and I wish you luck.Peace.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.